What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 29, 1:28 PM CST, 3 hours 4 minutes earlier.
Area forecast discussion, Jun 29, 1:28 PM CST, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
228 PM CDT Sat Jun 29 2019
.SHORT TERM...
/Through Sunday Morning/
The main challenge in the short term forecast period will be
convective chances across the area.
Surface analysis this afternoon revealed an outflow boundary was
noted near a Bonham to Greenville to Nacogdoches line. This
feature...coupled with a diffuse mid/upper level impulse will
likely be the impetus for what should be a proliferation of shower
and thunderstorm activity. Mesoanalysis indicates a very healthy
instability profile with CAPE values in excess of 3500 J/kg.
Recent AMDAR data out of Dallas Love Field indicates respectable
north to northeasterly mid and upper level flow for late June and
as a result...we could see some loosely organized convective
modes that will generally travel from the northeast to southwest.
Given the inverted-V type sounding profiles and 0-3km theta-e
deficits of around 30K...we will have to contend with a damaging
wind risk. Deep layer shear around 30 knots will support quasi-
steady state updrafts and when coupled with the high to extreme
instability will yield a large hail risk. Heavy rain and flooding
will remain a threat, though storm motions should be sufficiently
high to preclude a long duration heavy rain episode. Any training
echoes, however, will be monitored for a brief flash flood risk.
The 12 UTC NAM NEST appears a little too aggressive with its
depiction of a well organized MCS by early evening. While I do
feel that the potential exists for a a loose complex of storms, it
still remains uncertain how expansive it will be. The current
forecast continues to favor scenarios advertised by the latest
HRRR and 12 UTC TTU WRF.
The best potential for rain/storms will be near and east of a
Killeen to Hillsboro to D/FW to Sherman/Denison line trough the
evening hours (though rain/storm chances exist west of this line).
Some nocturnal convection may persist tonight into Central Texas
and I'll hold onto a 40-50 PoP near and south of the I-14/US HWY
190 corridor through 12 UTC. If a well established MCS gets going,
PoPs may need to be increased. There will be a potential for some
morning stratus/fog north of I-20 and east of I-35, but confidence
is a little too low to include in the forecast at this time.
Bain
&&
.LONG TERM...
/Sunday Through This Week/
We'll continue to track out southwest-moving mid level
disturbance across Southeast Texas into South-Central Texas during
the day Sunday. Early in the day, expect most concentration of
showers/ thunderstorms to be in close in vicinity of this
immediate track with our far southern Texas counties seeing the
best chances through early afternoon. Afterward, surface
boundaries, differential heating, and pockets of instability along
the edge of anvil debris has me introducing 20% PoP through the
remainder of our CWA and to the Red River Valley. Though a strong
storm can't be ruled out farther north where better instability
will likely reside from stronger insolation, Theta-E deficits in
the surface to 700mb layer do not look near as pronounced as
today, so the severe risk will be much less. High temperatures
remain problematic and completely at the mercy of who breaks out
of the clouds and who doesn't. Central Texas areas may be hard-
pressed to get into the mid 80s, while lower 90s are likely in the
far northwest where more insolation is likely to be found Sunday
afternoon. Low convective chances will remain Sunday night, mainly
across Western Central Texas in vicinity of our system and better
ascent, which will slowly pull away from our area on Monday.
I can't rule out isolated, more "airmass" type diurnal activity
across the region on Monday, but for most folks the forecast will
be seasonably very warm and humid with no additional rainfall. The
lull in precipitation chances will continue Monday night into
Tuesday morning, before increasing across Central Texas later
Tuesday and Tuesday night, as a shortwave lifts northward from the
Western Gulf of Mexico and across the Sabine River Valley.
Embedded shortwave energy will continue within a "weakness"
between two weak upper ridge axes moving into the mid week and 4th
of July holiday period with mostly diurnally-driven shower and
thunderstorm chances will continue across much of the area. I'll
stress with weak flow and subtle forcing aloft and no synoptic
surface focusing mechanisms around, that this will NOT be a
complete washout for outdoor activities and fireworks, as the loss
of heating each evening should help diminish coverage and
intensity of most convective activity after dark. Otherwise, a
broad, but not overly intense subtropical upper high expands
across the Southern CONUS for more typical Summer conditions next
weekend and beyond. A few diurnal hit n' miss storms each
afternoon and early evening, but nothing widespread. Highs will
average in the lower- mid 90s.
05/
&&
.AVIATION... /Issued 1253 PM CDT Sat Jun 29 2019/
/18 UTC TAF Cycle/
Concerns---Potential for TSRA at all TAFs. MVFR stratus potential
on Sunday morning at D/FW and DAL.
The main concern for the 18 UTC TAF cycle will be the prospects
for TSRA at all TAF sites. Confidence is high that TS will at
least be INVOF of all TAF sites in the next 2-3 hours...though
there is a low potential that it may occur sooner...especially at
DAL. Similar to the 15 UTC TAF AMDs...confidence in TSRA at
airports remains high enough to continue a TEMPO group for a few
hours late this afternoon and into the early evening hours. TSRA
is highest at D/FW...DAL...GKY and ACT, though confidence is high
enough to include a TEMPO group for FTW and AFW. The main aviation
weather hazard will be lightning and gusty/erratic thunderstorm
outflow winds....with perhaps a low chance for small hail. Waco
will likely see VCTS/TSRA an hour or two later.
Westerly winds this afternoon will continue before winds shift to
the northeast and east just before and after TSRA. East flow
under 10 knots can be expected this evening and through the
remainder of the TAF cycle. MVFR stratus may attempt to build
southwestward during the pre-dawn hours on Sunday and my impact
the D/FW and DAL aerodromes. As such, I've included a brief TEMPO
for MVFR cigs around FL025 on Sunday morning.
Bain
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 72 89 71 90 72 / 30 20 20 20 5
Waco 70 87 70 89 69 / 50 30 30 20 10
Paris 69 87 69 88 70 / 30 20 20 20 5
Denton 71 89 70 90 71 / 20 20 20 20 5
McKinney 71 87 70 89 71 / 30 20 20 20 5
Dallas 73 90 72 90 72 / 30 20 20 20 5
Terrell 71 87 70 90 71 / 30 20 20 20 5
Corsicana 69 86 68 86 69 / 50 20 20 20 10
Temple 70 86 69 88 68 / 60 40 30 20 10
Mineral Wells 69 90 68 89 68 / 20 20 20 20 5
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
24/05
Hazardous weather outlook, Jun 29, 1:21 PM CST, 3 hours 11 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Fort Worth TX
221 PM CDT Sat Jun 29 2019
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301130-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
221 PM CDT Sat Jun 29 2019
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...Through Tonight.
There will be a risk for thunderstorms through tonight, mainly along
and southeast of a Comanche to Gainesville line. The main hazards
will be strong to severe thunderstorm downburst winds and lightning.
Marginally severe hail and isolated instances of flooding due to
heavy rain will also be possible as well.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Scattered afternoon and early evening thunderstorms are possible
Sunday through Friday, with the highest chances along and east of I-
35. While widespread severe weather appears unlikely during this
time, a few storms may contain strong downburst winds.
.SPOTTER INFORMATION STATEMENT...
Limited spotter activation may be requested...especially for
locations near and east of the I-35 corridor.
Bain
In the hours before
Special weather statement, Jun 29, 3:17 PM CST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
417 PM CDT Sat Jun 29 2019
TXZ148-292145-
Anderson TX-
417 PM CDT Sat Jun 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ANDERSON COUNTY UNTIL 445
PM CDT...
At 416 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Palestine, moving south at 20 mph.
Half inch hail and winds of 40 to 50 mph will be possible with this
storm.
Locations impacted include...
Palestine and Elkhart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3154 9565 3151 9574 3153 9576 3156 9571
3162 9571 3165 9575 3160 9577 3164 9580
3169 9579 3168 9582 3197 9562 3188 9543
3185 9545 3182 9540 3176 9540 3175 9536
3173 9537 3173 9534 3168 9528 3159 9528
TIME...MOT...LOC 2116Z 011DEG 17KT 3184 9550
BainSpecial weather statement, Jun 29, 3:33 PM CST, 59 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
433 PM CDT Sat Jun 29 2019
TXZ104-105-292215-
Hunt TX-Collin TX-
433 PM CDT Sat Jun 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HUNT AND
SOUTHEASTERN COLLIN COUNTIES UNTIL 515 PM CDT...
At 432 PM CDT, Doppler radar was tracking a strong thunderstorm near
Celeste, or 12 miles northwest of Greenville, moving southwest at 15
mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Princeton, Farmersville, Nevada and Josephine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.
If on or near Lake Lavon, get out of the water and move indoors or
inside a vehicle. If you can hear thunder, you are close enough to
be struck by lightning. Do not be caught on the water in a
thunderstorm.
&&
LAT...LON 3320 9618 3300 9640 3318 9648 3335 9631
3335 9630
TIME...MOT...LOC 2132Z 053DEG 15KT 3324 9627
BainSpecial weather statement, Jun 29, 3:44 PM CST, 48 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
444 PM CDT Sat Jun 29 2019
TXZ093-094-292245-
Grayson TX-Fannin TX-
444 PM CDT Sat Jun 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GRAYSON AND NORTHWESTERN
FANNIN COUNTIES UNTIL 545 PM CDT...
At 443 PM CDT, Doppler radar was tracking a strong thunderstorm near
Achille, or near Durant, moving southwest at 25 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Sherman, Denison, Pottsboro, Whitewright, Bells, Tom Bean, Savoy,
Knollwood, Ravenna, Eisenhower State Park, southeastern Lake Texoma,
Southmayd and Luella.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Lake Texoma or Lake Randell, get out of the water and
move indoors or inside a vehicle. If you can hear thunder, you are
close enough to be struck by lightning. Do not be caught on the
water in a thunderstorm.
&&
LAT...LON 3389 9658 3385 9663 3384 9662 3382 9658
3382 9653 3377 9650 3378 9643 3369 9635
3370 9632 3377 9629 3375 9619 3381 9616
3381 9618 3382 9615 3384 9615 3383 9611
3382 9611 3349 9639 3367 9682 3391 9665
TIME...MOT...LOC 2143Z 038DEG 21KT 3391 9638
BainSpecial weather statement, Jun 29, 3:59 PM CST, 33 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
459 PM CDT Sat Jun 29 2019
TXZ104-105-120-292230-
Hunt TX-Collin TX-Rockwall TX-
459 PM CDT Sat Jun 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROCKWALL...
SOUTHWESTERN HUNT AND SOUTHEASTERN COLLIN COUNTIES UNTIL 530 PM
CDT...
At 458 PM CDT, Doppler radar was tracking a strong thunderstorm near
Royse City, or 12 miles northeast of Rockwall, moving southwest at 15
mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Greenville, Royse City, Caddo Mills, Nevada and Josephine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to minor flooding...especially across poor drainage areas. Do not
drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
&&
LAT...LON 3320 9618 3310 9603 3288 9626 3301 9640
TIME...MOT...LOC 2158Z 038DEG 13KT 3302 9628
Bain
Special weather statement, Jun 29, 4:21 PM CST, 11 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
521 PM CDT Sat Jun 29 2019
TXZ103-104-119-292245-
Collin TX-Denton TX-Dallas TX-
521 PM CDT Sat Jun 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DENTON...
SOUTHWESTERN COLLIN AND NORTHERN DALLAS COUNTIES UNTIL 545 PM CDT...
At 518 PM CDT, Doppler radar was tracking strong thunderstorm
outflow winds along a line extending from 6 miles west of Anna to
near McKinney to near Allen to near Richardson to Sunnyvale to near
Talty. Movement was west at 25 mph.
Wind gusts up to 50 mph will be possible with this thunderstorm
outflow...which may not be accompanied by much thunder...lightning
or rain. Individuals on area lakes and at outdoor festivities should
be prepared for gusty and erratic winds!
Additional thunderstorms may develop along the outflow and could
become strong.
Locations impacted include...
Dallas, Plano, Garland, Irving, Mesquite, McKinney, Carrollton,
Frisco, Richardson, Lewisville, Allen, Rowlett, Grapevine, Wylie,
Coppell, The Colony, Farmers Branch, University Park, Sachse and
Addison.
LAT...LON 3325 9662 3311 9662 3299 9658 3289 9652
3280 9654 3278 9683 3292 9704 3299 9703
3303 9700 3321 9693
TIME...MOT...LOC 2218Z 082DEG 22KT 3336 9666 3322 9671 3310 9671 3299
9668 3280 9655 3273 9641
BainSpecial weather statement, Jun 29, 4:32 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
532 PM CDT Sat Jun 29 2019
TXZ147-148-162-292315-
Anderson TX-Leon TX-Freestone TX-
532 PM CDT Sat Jun 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FREESTONE...NORTHERN
LEON AND SOUTH CENTRAL ANDERSON COUNTIES UNTIL 615 PM CDT...
At 531 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Fairfield Lake State Park to
13 miles southwest of Elkhart. Movement was south at 10 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Dew, Fairfield, Buffalo and Oakwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Seek a safe shelter inside a building or vehicle.
These storms may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.
&&
LAT...LON 3152 9566 3150 9574 3149 9574 3147 9572
3147 9574 3146 9575 3146 9571 3143 9571
3137 9568 3130 9569 3141 9624 3146 9626
3178 9612 3164 9565
TIME...MOT...LOC 2231Z 341DEG 7KT 3168 9604 3155 9578
Bain